Anyone else on clonazepam, trying to taper and experiencing serious HPA axis/hormonal issues ?

Messages
59
Likes
11
2 mg a day for many years (prescribed as muscle relaxant!), physical dependence for many years. Never been formally diagnosed with CFS, but my problems started with chronic insomnia, followed by chronic exhaustion and many other things.

I allowed the GP to try to taper me off with lorazepam, horrible mistake.

My health has been going south ever since. I rate the quality of healthcare at -10 (GP is gatekeeper, very limited level of healthcare)


That I’ve been dealing with hormonal issues for a long time has been obvious. I never got any treatment for that. ‘taper off the benzo’ but to a great extent that’s also the attitude of the GP.

Very recently I tried a switch to diazepam. Other hormonal issues …

One thing that is now very clear is that exercise tends to damage muscle tissue without repairing it … While not exercising … not great either. I am extremely weak.

But only on the diazepam I can feel how much the muscles in my upper body have been damaged. Tiny fibers of muscle tissue, high tension on the fibers … This causes other issues, in some ways it’s like constant overtraining. I can feel it now.


Anyone else on clonazepam experiencing anything like this while trying to come off ?

Diazepam itself seems like a real problem drug for me. Clonazepam is partly paradoxical
If this is a double post I'm sorry. I'm just really worried, don't know what to do. It feels like I'm dying slowly. No wonder tapering (direct taper) is so hard if I'm in such bad health. The GP screwed me.
 
Messages
19
Likes
21
Location
Ontario, Canada
BENZODIAZEPINES: HOW THEY WORK
AND HOW TO WITHDRAW

(aka The Ashton Manual)


• PROTOCOL FOR THE TREATMENT OF BENZODIAZEPINE WITHDRAWAL
• Medical research information from a benzodiazepine withdrawal clinic

Professor C Heather Ashton DM, FRCP
Revised August 2002


• Ashton Manual Index Page
Contents Page
Introduction
Chapter I: The benzodiazepines: what they do in the body
Chapter II: How to withdraw from benzodiazepines after long-term use
Chapter II: Slow withdrawal schedules

http://www.benzo.org.uk/manual/
 
Messages
47
Likes
30
I am a Lyme patient psychiatric drugs were never meant to cure anything.
Lyme and other infections cause an increase of Quinolinic acid.

It's a neurotoxin fromed from the breakdown of tryptophan.

Other reactants are St. John's wort,
Seratoning melatonin 5HTP
It can cause heart attacks strokes fits and I found can effect sleep.

Other herb sedatives can have the same effect.
If your addicted.
The only safe remiedy is to go cold turkey
coffee may help? It's balancing the tiredness. With the need to sleep.
It can pick you up. So you are not so tired you can't sleep.While letting you rest.
A lot of these things have reverse effects.
 

PNR2008

Senior Member
Messages
611
Likes
1,232
Location
OH USA
Cold Turkey??? Absolutely not. I used klonopin to wean myself off lamictal (the worst drug I ever taken). I take klonopin .5m twice a day and in 27 years raised only once. It still helps me but if I ever want to go off I would learn all I could about weaning and use a knowledgeble doctor for help.
 
Messages
47
Likes
30
Your still replacing another drug.
If you know you can use another drug.
That's of the same family.

I suggested to use coffee.
To help you through withdrawal.
Contrary to popular belief coffee can help sleep.

It's just not taking too much.
You only take the psychiatric drug not because it replaces anything.

It's the sleep that will help the body heals itself.

Not taking the drug.
It will only produce neurotoxins.
The same with pain killers.

That will lead to heart attacks and strokes.
 
Last edited by a moderator:
Messages
1
Likes
0
I take clonazepam for anxiety and restless leg syndrome. Only at night. I am now having hormone issues. Recently had tests ran and showed I had zero estrogen. I feel it's my thyroid because I have every symptom for hypothyroidism. My levels are right at starting point for normal. Does anyone else have these problems?